Open Access
April 2007 Exponential growth rates in a typed branching diffusion
Y. Git, J. W. Harris, S. C. Harris
Ann. Appl. Probab. 17(2): 609-653 (April 2007). DOI: 10.1214/105051606000000853


We study the high temperature phase of a family of typed branching diffusions initially studied in [Astérisque 236 (1996) 133–154] and [Lecture Notes in Math. 1729 (2000) 239–256 Springer, Berlin]. The primary aim is to establish some almost-sure limit results for the long-term behavior of this particle system, namely the speed at which the population of particles colonizes both space and type dimensions, as well as the rate at which the population grows within this asymptotic shape. Our approach will include identification of an explicit two-phase mechanism by which particles can build up in sufficient numbers with spatial positions near −γt and type positions near $\kappa \sqrt{t}$ at large times t. The proofs involve the application of a variety of martingale techniques—most importantly a “spine” construction involving a change of measure with an additive martingale. In addition to the model’s intrinsic interest, the methodologies presented contain ideas that will adapt to other branching settings. We also briefly discuss applications to traveling wave solutions of an associated reaction–diffusion equation.


Download Citation

Y. Git. J. W. Harris. S. C. Harris. "Exponential growth rates in a typed branching diffusion." Ann. Appl. Probab. 17 (2) 609 - 653, April 2007.


Published: April 2007
First available in Project Euclid: 19 March 2007

zbMATH: 1131.60077
MathSciNet: MR2308337
Digital Object Identifier: 10.1214/105051606000000853

Primary: 60J80

Keywords: Additive martingales , branching diffusion , multi-type branching process , Spatial branching process , spine decomposition

Rights: Copyright © 2007 Institute of Mathematical Statistics

Vol.17 • No. 2 • April 2007
Back to Top